MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FLEXIMA BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION FLEXIMA BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00539220
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/27/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The returned flexima biliary stent was analyzed, and a visual evaluation noted that the push catheter had several kinks.The proximal section of the guide catheter was detached and was not returned.The stent was attached with the suture to the push catheter.Functional inspection couldn't be performed due the proximal section of the guide catheter was detached.No other problems with the device were noted.The reported event was confirmed.Based on the provided and collected information, this device met all manufacturing requirements and no abnormalities were reported during the manufacturing process.After analysis, it was determined that the push catheter had several kinks.The proximal section of the guide catheter was detached and was not returned.Functional inspection couldn't be performed due the proximal section of the guide catheter was detached.The push catheter kinked may be related to user manipulation and or some technique applied during procedure, these kinks avoided a smoothly extension or retraction of the guide catheter, after the resistance was present the user could have applied an extra force while trying to pull out the guide catheter, therefore this extra force could have leaded the detachment of the proximal section of the guide catheter, these encountered issues confirmed the reported complaint.Review and analysis of all available information indicated that the root cause of the problems found is adverse event related to procedure since the adverse event occurred during the procedure and the device had no influence on event.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.
 
Event or Problem Description
It was reported to boston scientific corporation that a flexima biliary stent was used during a endoscopic retrograde cholangiopancreatography (ercp) procedure in the common bile duct performed on (b)(6) 2020.During procedure, it was noted that the stent was introduced through the guidewire and was positioned in the site, however it was blocked and was unable to deploy.The procedure was completed with another flexima biliary stent.There were no patient complications reported as a result of this event.Investigation results revealed that the guide catheter was broken therefore this event has been deemed an mdr reportable event.See investigation summary for more details.

Brand Name
FLEXIMA BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key12245448
Report Number3005099803-2021-03668
Device Sequence Number2871053
Product Code FGE
UDI-Device Identifier08714729162537
UDI-Public08714729162537
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K965147
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/13/2023
Device Model NumberM00539220
Device Catalogue Number3922
Device Lot Number0025705544
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/21/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/02/2021
Initial Report FDA Received Date07/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1